Pennsylvania, 2016

Winter Weather in Pennsylvania, February 15 to 16, 2016

February 15 to 16, 2016 · NWS PHI · 13 events in 13 counties and zones

Precipitation from a low pressure system moving north from the Tennessee River Valley began as snow early Monday as it ran into colder air established over the area the previous few days. A strong southerly flow associated with this low brought with it very warm air, which turned the snow over to freezing rain, then plain rain, from south to north Monday night and early Tuesday.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Precipitation from a low pressure system moving north from the Tennessee River Valley began as snow early Monday as it ran into colder air established over the area the previous few days. A strong southerly flow associated with this low brought with it very warm air, which turned the snow over to freezing rain, then plain rain, from south to north Monday night and early Tuesday. PennDOT lowered the speed limit to 45 mph on many area roads as well in advance of this storm.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 15, 5:46 AM EST, 4 hours 14 minutes earlier.

Area forecast discussion, Feb 15, 5:46 AM EST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 AM EST MON FEB 15 2016

.SYNOPSIS...
HIGH PRESSURE LOCATED OVER NEW ENGLAND EARLY THIS MORNING WILL
MOVE OUT TO SEA TODAY. MEANWHILE, LOW PRESSURE IS FORECAST TO
DEVELOP OVER THE LOWER MISSISSIPPI AND TENNESSEE RIVER VALLEYS.
THE STRENGTHENING LOW IS EXPECTED TO MOVE NORTHEASTWARD AND IT
SHOULD PASS OVER CENTRAL MARYLAND AND EASTERN PENNSYLVANIA ON
TUESDAY. THE LOW IS ANTICIPATED TO MOVE UP INTO EASTERN CANADA FOR
LATE TUESDAY NIGHT AND WEDNESDAY. A COLD FRONT FROM THE NORTHWEST
IS FORECAST T0 ARRIVE ON WEDNESDAY NIGHT WITH HIGH PRESSURE
ARRIVING IN ITS WAKE FOR THURSDAY AND FRIDAY. LOW PRESSURE PASSING
TO OUR NORTH IS EXPECTED TO PULL A WARM FRONT THROUGH OUR REGION
ON FRIDAY NIGHT, FOLLOWED BY A COLD FRONT LATE ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BASED OFF OF CURRENT RADAR TRENDS AND LATEST GUIDANCE, WE'VE
INCREASED SNOW AMOUNTS ACROSS SOUTHERN NEW JERSEY AND ADDED
THEM INTO THE WINTER WEATHER ADVISORY. OVER THE NEXT FEW HOURS
WITH THE FIRST ROUND OF SNOW, THESE AREAS COULD GET AN INCH OR TWO
OF SNOW, ALONG WITH THE CENTRAL/SOUTHERN DELMARVA.

WE'VE ALSO ADDED THE REMAINDER OF INLAND NEW JERSEY, BASICALLY
AREAS ALONG THE NJ TURNPIKE, TO THE WINTER WEATHER ADVISORY AS WE
EXPECT THERE COULD BE A AN HOUR OR TWO OF OF FREEZING RAIN LATER
TODAY AS THE PRECIPITATION BEGINS TO CHANGE OVER.

HIGH PRESSURE ACROSS THE NORTHERN AREAS EARLY THIS MORNING WILL
CONTINUE TO RETREAT THROUGH THE MORNING AS A WARM FRONT APPROACHES
FROM THE SOUTH, WHICH WILL ALLOW THE MOISTURE TO PUSH NORTHWARD,
EVENTUALLY ALLOWING THE SNOWFALL TO SPREAD ACROSS THE ENTIRE AREA
LATER THIS MORNING INTO THE AFTERNOON. TEMPERATURES WILL REMAIN
COLD ENOUGH FOR SNOW FOR MUCH OF THE MORNING, BEFORE WARM AIR
STARTS TO PUSH INLAND FROM THE SOUTH AND EAST THIS AFTERNOON. A
CHANGE FROM SNOW, TO SNOW/SLEET, TO SLEET/RAIN, AND THEN ALL RAIN
SHOULD TAKE PLACE FROM EAST TO WEST DURING THE AFTERNOON. THE
PORTIONS OF THE WINTER WEATHER ADVISORY ALONG THE DELAWARE
RIVER/I-95 CORRIDOR MAY BEGIN MIXING WITH FREEZING RAIN LATER IN
THE AFTERNOON. GENERALLY AROUND ONE TO TWO INCHES OF SNOW IS
EXPECTED DURING THE DAYTIME HOURS ACROSS MUCH OF THE AREA TODAY.

FOR THE AREAS OF NEW JERSEY OUTSIDE OF THE ADVISORY, WE EXPECT
SNOW DURING THE MORNING HOURS. HOWEVER, WE ARE ONLY EXPECTING
AROUND AN INCH OR LESS BEFORE THE MIX WITH RAIN AND SLEET OCCURS.
THEREFORE THE ADVISORY WAS NOT EXPANDED INTO THE REMAINDER OF NEW
JERSEY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
AS WE MOVE INTO THE EVENING, THE WARM AIR WILL CONTINUE TO PUSH
WESTWARD AS THE LIFTING WARM FRONT SURGES NORTHWARD. WE EXPECT
MOSTLY RAIN TO BE ONGOING THIS EVENING FROM THE I-95 CORRIDOR
SOUTHWARD, WITH THE SNOW AND WINTRY MIX NORTHWARD. EVENTUALLY THE
WINTRY MIX WITH BE REPLACED BY RAIN ACROSS THE ENTIRE AREA. AS THE
CHANGE OVER TO RAIN OCCURS, SOME AREAS WILL BE BELOW FREEZING,
ALLOWING FREEZING RAIN TO OCCUR. THE AREAS ACROSS THE FAR NORTH
WILL TAKE THE LONGEST TO WARM ABOVE FREEZING, BUT SHOULD DO SO
OVERNIGHT. AN ADDITIONAL ONE TO THREE INCHES OF SNOW/SLEET IS
POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS, IN ADDITION TO A
LIGHT GLAZE OF ICE BEFORE THE CHANGE OVER TO ALL RAIN.

WE TRIED TO TIME THE ENDING OF THE ADVISORIES BASED ON THE
EXPECTED CHANGE OVER TO ALL RAIN AND TEMPERATURES RISING ABOVE
FREEZING.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE CENTER OF THE LOW IS FORECAST TO BE AROUND SOUTHWESTERN
VIRGINIA NEAR DAYBREAK ON TUESDAY. IT IS EXPECTED TO PASS ACROSS
CENTRAL MARYLAND AND EASTERN PENNSYLVANIA DURING THE LATE MORNING
TO MID AFTERNOON HOURS. A 65+ KNOT LOW LEVEL JET AHEAD OF THE
SYSTEM WILL CONTINUE TO DRAW MILD AIR AND MOISTURE INTO OUR
REGION. PRECIPITABLE WATER VALUES SHOULD RISE ABOVE 1 INCH IN MUCH
OF OUR FORECAST AREA FOR A TIME CENTERED ON LATE TUESDAY MORNING
AND EARLY TUESDAY AFTERNOON.

IT APPEARS AS THOUGH TEMPERATURES WILL BE ABOVE FREEZING AT
DAYBREAK ON TUESDAY THROUGHOUT OUR FORECAST AREA, SO WILL SHOULD
BE DEALING WITH ONLY RAIN ON TUESDAY. THE RAIN WILL BE MODERATE TO
HEAVY AT TIMES, ESPECIALLY DURING THE HOURS AROUND NOON. THE
LATEST GUIDANCE SUGGESTS RAINFALL TOTALS FOR TUESDAY WILL BE IN
THE 0.5 TO 1.0 INCH RANGE IN EASTERN PENNSYLVANIA AND NORTHERN NEW
JERSEY, AND IN THE 0.25 TO 0.75 INCH RANGE IN NORTHEASTERN
MARYLAND, DELAWARE, AND SOUTHERN AND CENTRAL NEW JERSEY. WHILE THE
EXPECTED AMOUNTS HAVE COME DOWN SLIGHTLY, WE REMAIN CONCERNED WITH
THE POTENTIAL FOR SOME SMALL STREAM AND POOR DRAINAGE AREA
FLOODING. THE DETAILS ARE DISCUSSED IN THE HYDROLOGY SECTION
BELOW.

MAXIMUM TEMPERATURES ARE ANTICIPATED TO FAVOR THE 50S ON TUESDAY,
WITH READINGS NOT GETTING ABOVE THE 40S IN OUR NORTHWESTERN
COUNTIES. REGARDLESS, IT WILL BE QUITE A CONTRAST TO THE LAST
COUPLE OF DAYS.

AS THE LOW MOVES UP ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND, THEN INTO QUEBEC ON TUESDAY NIGHT, THE RAIN WILL LIKELY
COME TO AN END IN OUR REGION.

A WEAK MID LEVEL DISTURBANCE MAY BRING SOME LIGHT RAIN SHOWERS TO
OUR SOUTHERN COUNTIES LATE ON TUESDAY NIGHT.

A COLD FRONT IS FORECAST TO APPROACH FROM THE NORTHWEST ON
WEDNESDAY AND IT IS EXPECTED TO ARRIVE ON WEDNESDAY NIGHT. THE
FEATURE IS NOT FORECAST TO HAVE MUCH MOISTURE ASSOCIATED WITH IT.
HIGH PRESSURE IS ANTICIPATED TO FOLLOW IN ITS WAKE FOR THURSDAY
AND FRIDAY. THE HIGH SHOULD BRING DRY WEATHER AND SEASONABLE
TEMPERATURES.

LOW PRESSURE IS FORECAST TO PASS TO OUR NORTH FROM LATE FRIDAY
NIGHT INTO SATURDAY. IT IS EXPECTED TO PULL A WARM FRONT THROUGH
OUR REGION ON FRIDAY NIGHT, FOLLOWED BY A COLD FRONT LATE ON
SATURDAY. WE WILL INCLUDE A CHANCE OF LIGHT RAIN, MAINLY ACROSS
THE NORTHERN HALF OF OUR FORECAST AREA. THERE COULD BE SOME
POCKETS OF BELOW FREEZING TEMPERATURES UP NORTH ON FRIDAY NIGHT,
SO WE WILL MENTION THE POTENTIAL FOR A BIT OF FREEZING RAIN THERE
AT THAT TIME.

HIGH PRESSURE SHOULD BRING A RETURN TO DRY WEATHER CONDITIONS FOR
SUNDAY.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS EARLY THIS MORNING WILL BE REPLACED BY MVFR AND
IFR CONDITIONS AS SNOWFALL SPREADS NORTHWARD ACROSS THE TAF SITES.
PRECIPITATION WILL START AS ALL SNOW, BEFORE MIXING WITH SLEET
DURING THE AFTERNOON AND EVENING. SNOW AND SLEET WILL THEN CHANGE
OVER TO RAIN FOR ACY/MIV LATE THIS AFTERNOON. A HOURS OR TWO OF
FREEZING RAIN/SLEET MAY OCCUR FOR ILG/PHL/PNE/TTN DURING THE
EVENING HOURS, BUT IS MORE LIKELY FOR RDG/ABE THIS EVENING.
EVERYONE IS EXPECTED TO CHANGE OVER TO ALL RAIN BY THIS EVENING
AND OVERNIGHT AS WARMER AIR SURGES NORTHWARD ACROSS THE AREA.

WINDS THROUGH TODAY WILL GENERALLY BE EAST TO SOUTHEAST AROUND 5
TO 10 KNOTS. WINDS MAY BECOME MORE SOUTHERLY OVERNIGHT AS A WARM
FRONT LIFTS NORTH OF THE AREA.

OUTLOOK...
TUESDAY...MVFR AND IFR CONDITIONS WITH RAIN MODERATE TO HEAVY AT
TIMES. SOME IMPROVEMENT IS POSSIBLE LATE IN THE DAY. THERE IS THE
POTENTIAL FOR LOW LEVEL WIND SHEAR DUE TO THE PRESENCE OF A 65+
KNOT LOW LEVEL SOUTHERLY JET.

TUESDAY NIGHT THROUGH FRIDAY...MAINLY VFR.

&&

.MARINE...
SUB-ADVISORY CONDITIONS WILL REMAIN ACROSS THE WATERS TODAY.
HOWEVER, WINDS ARE EXPECTED TO INCREASE THIS EVENING AND OVERNIGHT
AS THE PRESSURE GRADIENT INCREASES ACROSS THE AREA BEHIND A
LIFTING WARM FRONT AND AHEAD OF AN APPROACHING LOW PRESSURE
SYSTEM. SEAS WILL ALSO BUILD OVERNIGHT WITH THE INCREASING
SOUTHERLY FLOW.

OUTLOOK...
TUESDAY...A SMALL CRAFT ADVISORY IS IN EFFECT WITH SOUTH TO
SOUTHWEST WIND GUSTS OF 25 TO 30 KNOTS EXPECTED. THERE IS THE
POTENTIAL FOR GALE FORCE GUSTS, AS WELL.

TUESDAY NIGHT...WIND SPEEDS SHOULD DECREASE. HOWEVER, WAVE
HEIGHTS WILL LIKELY REMAIN IN THE 6 TO 10 FOOT RANGE ON OUR OCEAN
WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR OUR OCEAN
WATERS UNTIL 600 AM WEDNESDAY. THE SMALL CRAFT ADVISORY REMAINS IN
EFFECT FOR LOWER DELAWARE BAY UNTIL MIDNIGHT.

WEDNESDAY...WAVE HEIGHTS ON OUR OCEAN WATERS MAY REMAIN IN THE 4
TO 6 FOOT RANGE.

WEDNESDAY NIGHT AND THURSDAY...THERE IS THE POTENTIAL FOR
NORTHWEST WIND GUSTS OF 25 TO 30 KNOTS.

THURSDAY NIGHT AND FRIDAY...NO MARINE HEADLINES ARE ANTICIPATED.

&&

.HYDROLOGY...
WE CONTINUE TO BE CONCERNED ABOUT THE POTENTIAL FOR LOCALIZED
FLOODING ON TUESDAY WITH THE EXPECTED ARRIVAL OF A PERIOD OF
MODERATE TO HEAVY RAINFALL.

LIQUID PRECIPITATION TOTALS FOR THE ENTIRE EARLY WEEK EVENT ARE
FORECAST TO FAVOR THE 1.0 TO 1.5 INCH RANGE IN MUCH OF EASTERN
PENNSYLVANIA AND NORTHERN NEW JERSEY. WHILE THE PRECIPITATION
SHOULD FALL AS SNOW AND ICE DURING TODAY AND PART OF TONIGHT,
WARMING TEMPERATURES AND THE ARRIVAL OF THE MODERATE TO HEAVY
RAINFALL WILL CAUSE MUCH OF THE SNOW AND ICE TO MELT. SMALL
STREAMS ARE ALREADY RUNNING A BIT HIGH, SO THE RAINFALL AND RUNOFF
FROM THE MELTED SNOW AND ICE COULD CAUSE SOME SMALL STREAM
FLOODING. ALSO, THE RAINFALL ALONG WITH THE POTENTIAL THAT STORM
DRAINS WILL BE BLOCKED BY SNOW, ICE AND DEBRIS COULD RESULT IN
FLOODING OF ROADWAYS AND AREAS OF POOR DRAINAGE.

THE MODERATE TO HEAVY RAINFALL SHOULD IMPACT PARTS OF
NORTHEASTERN MARYLAND, DELAWARE AND SOUTHERN AND CENTRAL NEW
JERSEY, AS WELL. HOWEVER, LIQUID PRECIPITATION AMOUNTS ARE
FORECAST TO BE A BIT LOWER THERE, PERHAPS IN THE 0.75 TO 1.25 INCH
RANGE. NEVERTHELESS, SOME SMALL STREAM AND POOR DRAINAGE AREA
FLOODING IS POSSIBLE.

DEPENDING UPON THE ACTUAL RAINFALL AMOUNTS AND HOW THE RUNOFF
REACTS, FLOODING MAY LINGER INTO TUESDAY NIGHT AND WEDNESDAY WITH
NOTICEABLE RISES POSSIBLE ON SOME OF THE MAIN STEM RIVERS.

&&

.TIDES/COASTAL FLOODING...
THE RECENT STRONG NORTHWESTERLY FLOW HAS PUSHED WATER AWAY FROM
THE COAST AND WATER LEVELS ARE QUITE LOW EARLY THIS MORNING.

THE MOON IS AROUND ITS FIRST QUARTER PHASE, SO ASTRONOMICAL TIDES
WILL BE LOW. THE EAST TO SOUTHEAST ONSHORE FLOW IS EXPECTED TO BE
SHORT LIVED, GENERALLY LASTING ONLY TODAY, SO THE POTENTIAL FOR
EVEN MINOR FLOODING ALONG THE COASTS OF NEW JERSEY AND DELAWARE IS
LOW WITH THE UPCOMING WEATHER SYSTEM.

THE DEVELOPMENT OF A MODERATE SOUTHERLY FLOW FOR TONIGHT INTO
TUESDAY SHOULD PUSH WATER UP CHESAPEAKE BAY AND UP DELAWARE BAY
AND INTO THE TIDAL DELAWARE RIVER. HOWEVER, MOST OF THE AVAILABLE
GUIDANCE STILL SUGGESTS THAT NO FLOODING WILL OCCUR. THE ONLY
OUTLIER REMAINS THE ESTOFS MODEL WHICH SUGGESTS MINOR FLOODING ON
UPPER CHESAPEAKE BAY. WE WILL CONTINUE TO MONITOR.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
     TUESDAY FOR PAZ060>062-101-103-105.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     PAZ070-071-102-104-106.
     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM EST
     TUESDAY FOR PAZ054-055.
NJ...WINTER WEATHER ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
     TUESDAY FOR NJZ007>010.
     WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     NJZ021>025-027.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     NJZ012-013-015>020.
     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM EST
     TUESDAY FOR NJZ001.
DE...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     DEZ002>004.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     MDZ012-015-019-020.
     WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     MDZ008.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 6 AM EST
     WEDNESDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST TUESDAY
     FOR ANZ430.
     SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO MIDNIGHT EST
     TUESDAY NIGHT FOR ANZ431.

&&

SYNOPSIS...IOVINO
NEAR TERM...ROBERTSON
SHORT TERM...ROBERTSON
LONG TERM...IOVINO
AVIATION...IOVINO/ROBERTSON
MARINE...IOVINO/ROBERTSON
HYDROLOGY...IOVINO
TIDES/COASTAL FLOODING...IOVINO
Hazardous weather outlook, Feb 15, 5:40 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
540 AM EST MON FEB 15 2016

NJZ007>010-PAZ060>062-101-103-105-161045-
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS-
540 AM EST MON FEB 15 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 1 AM
EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE TO HEAVY RAINFALL ON TUESDAY MAY RESULT IN LOCALIZED
FLOODING OF SMALL STREAMS, ROADWAYS AND AREAS OF POOR DRAINAGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001-MDZ008-NJZ012-013-015>020-PAZ070-071-102-104-106-161045-
NEW CASTLE-CECIL-MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-DELAWARE-PHILADELPHIA-
EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS-
540 AM EST MON FEB 15 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE TO HEAVY RAINFALL ON TUESDAY MAY RESULT IN LOCALIZED
FLOODING OF SMALL STREAMS, ROADWAYS AND AREAS OF POOR DRAINAGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ002>004-MDZ012-015-019-020-NJZ021>025-027-161045-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON-
540 AM EST MON FEB 15 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE TO HEAVY RAINFALL ON TUESDAY MAY RESULT IN LOCALIZED
FLOODING OF SMALL STREAMS, ROADWAYS AND AREAS OF POOR DRAINAGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ014-026-161045-
EASTERN MONMOUTH-COASTAL OCEAN-
540 AM EST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE TO HEAVY RAINFALL ON TUESDAY MAY RESULT IN LOCALIZED
FLOODING OF SMALL STREAMS, ROADWAYS AND AREAS OF POOR DRAINAGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ001-PAZ054-055-161045-
SUSSEX-CARBON-MONROE-
540 AM EST MON FEB 15 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

MODERATE TO HEAVY RAINFALL ON TUESDAY MAY RESULT IN LOCALIZED
FLOODING OF SMALL STREAMS, ROADWAYS AND AREAS OF POOR DRAINAGE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-450>455-161045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
540 AM EST MON FEB 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

GALE FORCE WIND GUSTS FROM THE SOUTH ARE POSSIBLE ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 15, 7:43 AM EST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
743 AM EST MON FEB 15 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     SNOW             SELBYVILLE              38.46N  75.22W
02/15/2016  M2.0 INCH        SUSSEX             DE   TRAINED SPOTTER

&&

EVENT NUMBER PHI1600623

STAFF

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 winter weather. Local standard time, as filed.

Winter Weather, Monroe

When
February 15, 10:00 AM EST to February 16, 4:00 AM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|1.7 inches of snow was reported in Analomink, 1.5 inches near Stroudsburg, and 1.3 inches in Tobyhanna. Between 0.10 and 0.25 inches of ice accumulation from freezing rain was reported in the area before the changeover to plain rain early Tuesday morning.

Winter Weather, Berks

When
February 15, 10:00 AM EST to February 16, 5:00 AM EST
Where
Berks forecast zone
Reported by
Trained Spotter
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|1.0 inches of snow was reported in Bernville and Reading, with 0.5 inches reported at Oley. Between 0.01 and 0.10 inches of ice accumulation from freezing rain was reported in the area before the changeover to plain rain early Tuesday morning.

Winter Weather, Carbon

When
February 15, 11:00 AM EST to February 16, 5:00 AM EST
Where
Carbon forecast zone
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|1.2 inches of snow was reported from three separate CocoRaHS observers in the county before the changeover to freezing rain. Between 0.10 and 0.25 inches of ice accumulation from freezing rain was reported in the area before the changeover to plain rain early Tuesday morning.

Winter Weather, Lehigh

When
February 15, 11:00 AM EST to February 16, 5:00 AM EST
Where
Lehigh forecast zone
Reported by
Trained Spotter
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|1.2 inches of snow was reported at Lehigh Valley International Airport, and 1.0 inches was reported near Schnecksville. Between 0.01 and 0.10 inches of ice accumulation from freezing rain was reported in the area before the changeover to plain rain early Tuesday morning.

Several traffic accidents occurred in Lehigh county with vehicles overturned in Upper Saucon Twp and Upper Nazareth Twp.

Winter Weather, Northampton

When
February 15, 11:00 AM EST to February 16, 5:00 AM EST
Where
Northampton forecast zone
Reported by
Trained Spotter
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|2.0 inches of snow was reported at near Harleysville, 1.7 inches near Pottstown, 1.0 inches near Hatfield, and 1.0 inches in Montgomeryville. Between 0.01 and 0.10 inches of ice accumulation from freezing rain was reported during the transition period to all rain.

Winter Weather, Western Chester

When
February 15, 11:00 AM EST to February 16, 4:00 AM EST
Where
Western Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|1.4 inches of snow was reported in Glenmoore, 1.3 inches in Nottingham, and 0.8 inches in Atglen. Between 0.01 and 0.10 inches of ice accumulation from freezing rain was reported during the transition period to all rain.

Winter Weather, Eastern Chester

When
February 15, 11:00 AM EST to February 16, 4:00 AM EST
Where
Eastern Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|1.1 inches of snow was reported in West Chester, and 1.0 inches in Exton. Between 0.01 and 0.10 inches of ice accumulation from freezing rain was reported during the transition period to all rain.

Winter Weather, Western Montgomery

When
February 15, 11:00 AM EST to February 16, 4:00 AM EST
Where
Western Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|1.0 inches of snow was reported near Gilbertsville, 1.7 inches near Pottstown, and 1.0 inches in Hatfield. Between 0.01 and 0.10 inches of ice accumulation from freezing rain was reported during the transition period to all rain.

Winter Weather, Eastern Montgomery

When
February 15, 11:00 AM EST to February 16, 4:00 AM EST
Where
Eastern Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|1.0 inches of snow was reported in both Plymouth Meeting and Montgomeryville. Between 0.01 and 0.10 inches of ice accumulation from freezing rain was reported during the transition period to all rain.

Winter Weather, Upper Bucks

When
February 15, 11:00 AM EST to February 16, 4:00 AM EST
Where
Upper Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|1.0 inches of snow was reported in both Perkasie and Quakertown. Between 0.01 and 0.10 inches of ice accumulation from freezing rain was reported during the transition period to all rain.

Winter Weather, Lower Bucks

When
February 15, 11:00 AM EST to February 16, 4:00 AM EST
Where
Lower Bucks forecast zone
Reported by
Trained Spotter
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|1.5 inches of snow was reported in Croydon, 1.3 inches in Fallsington, and 1.3 inches in Furlong. Between 0.01 and 0.10 inches of ice accumulation from freezing rain was reported during the transition period to all rain.

Winter Weather, Delaware

When
February 15, 11:00 AM EST to February 16, 3:00 AM EST
Where
Delaware forecast zone
Reported by
Trained Spotter
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|1.3 inches of snow was reported in Chadds Ford, and 1.0 inches in Drexel Hill. Between 0.01 and 0.10 inches of ice accumulation from freezing rain was reported during the transition period to all rain.

Winter Weather, Philadelphia

When
February 15, 11:00 AM EST to February 16, 3:00 AM EST
Where
Philadelphia forecast zone
Reported by
Trained Spotter
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Snow began Monday morning, then continued into the overnight hours. Temperatures abruptly rose above the freezing mark during the late overnight hours, changing precipitation over to all rain well before the Tuesday morning commute. Freezing rain occurred for several hours Monday night during the transition period.|1.1 inches of snow was reported in the Rockledge section of the city, 1.0 inches at Philadelphia International Airport, 0.5 inches at Philadelphia Fire Station 54, and 0.4 inches at Philadelphia OEM headquarters on Spring Garden Street. Between 0.01 and 0.10 inches of ice accumulation from freezing rain was reported during the transition period to all rain.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, February 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611691, 611692, 611689, 611693, 611694, 611695, 611696, 611697, 611698, 611699, 611700, 611701, 611702.